Please use this identifier to cite or link to this item: http://repositorio.unicamp.br/jspui/handle/REPOSIP/200693
Type: Artigo de periódico
Title: Hard Palate Hyperpigmentation Secondary To Chronic Chloroquine Therapy: Report Of Five Cases.
Author: de Andrade, Bruno Augusto Benevenuto
Fonseca, Felipe Paiva
Pires, Fábio Ramôa
Mesquita, Ana Terezinha Marques
Falci, Saulo Gabriel Moreira
Dos Santos Silva, Alan Roger
Vargas, Pablo Agustin
Jorge, Jacks
de Almeida, Oslei Paes
Abstract: Antimalarials are commonly prescribed in medical practice for conditions such as rheumatoid arthritis, lupus erythematosus, as well as malaria. They are generally well-tolerated, but side effects, although infrequent, are well known. The antimalarial chloroquine diphosphate may be associated with a bluish-gray to black hyperpigmentation of the oral mucosa, mainly on the hard palate. In this report we described five additional cases of palate hyperpigmentation related to the chronic use of chloroquine diphosphate. Professionals must be aware of the adverse effects of antimalarials as chloroquine diphosphate in order to make the correct diagnosis and appropriate management of the patient. Early diagnosis of oral pigmentation by antimalarials may be of great relevance, because it might be an early sign of ocular involvement, and therefore it may be helpful to prevent further complications of antimalarial therapy for the patient.
Subject: Aged, 80 And Over
Antimalarials
Chloroquine
Female
Humans
Hyperpigmentation
Male
Middle Aged
Palate, Hard
Adverse Reaction
Antimalarial
Chloroquine
Hard Palate
Hyperpigmentation
Rights: fechado
Identifier DOI: 10.1111/cup.12182
Address: http://www.ncbi.nlm.nih.gov/pubmed/23782298
Date Issue: 2013
Appears in Collections:Artigos e Materiais de Revistas Científicas - Unicamp

Files in This Item:
File SizeFormat 
pmed_23782298.pdf1.01 MBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.